MAUDE Adverse Event Report: BIOMERIEUX, INC. VITEK® 2 AST-GN67 TEST KIT

BIOMERIEUX, INC. VITEK® 2 AST-GN67 TEST KIT
Catalog Number 413399
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Event or Problem Description
A customer in the united states reported a false susceptible ampicillin/sulbactam result (mic=8 s) for an api survey strain (escherichia coli, esbl) in association with the vitek® 2 ast-gn67 test kit.The expected result was resistant.The customer did repeat the test and the result was the same.A biomérieux internal investigation will be initiated.
 
Additional Manufacturer Narrative
An internal investigation was performed for a customer in the united states who reported a false susceptible ampicillin/sulbactam result (mic=8 s) for an api survey strain (escherichia coli, esbl) in association with the vitek® 2 ast-gn67 test kit.The expected result for ams was resistant.The customer submitted their api e.Coli survey strain ur-06 for ampicillin/sulbactam (ams) evaluation.The strain identification was confirmed, and testing included both the customer lot and a random lot of ast-gn67 cards.Agar dilution (ad), the reference method for ams, was also performed.On the customer lot of ast-gn67 cards, a susceptible ams mic=4 was obtained, and, on the random lot, an intermediate mic=16 was obtained.Ad gave an intermediate mic=16.The random card lot is in agreement with the reference method results; however, the customer lot results are more than 1 doubling dilution from the reference method, which is an essential agreement and minor category error for the vitek 2.Investigation concluded this is an atypical strain.

Brand Name
VITEK® 2 AST-GN67 TEST KIT
Common Device Name
VITEK® 2 AST-GN67 TEST KIT
Manufacturer (Section D)
BIOMERIEUX, INC.
595 anglum road
hazelwood MO 63042
MDR Report Key7810466
Report Number1950204-2018-00295
Device Sequence Number1510718
Product Code LON
UDI-Device Identifier03573026398453
UDI-Public03573026398453
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
S50510: S 97
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/26/2019
Device Catalogue Number413399
Device Lot Number5870607403
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/26/2018
Supplement Date Received by Manufacturer10/09/2018
Initial Report FDA Received Date08/23/2018
Supplement Report FDA Received Date11/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1